Alert archive / New Mexico / Winter Storm Warnings in 2015

Winter Storm Warning 12, NWS Albuquerque, NM

November 15, 2015

NWS Albuquerque, NM issued this winter storm warning at Nov 15, 2015, 3:52 PM MST. It took effect at Nov 16, 2015, 12:00 AM MST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2015, 3:52 PM MST (22:52 UTC)
In effect from
Nov 16, 2015, 12:00 AM MST
Expired
Nov 17, 2015, 5:13 AM MST
In force
29 hr
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Nov 15, 3:08 PM MST, 44 minutes earlier.

Area forecast discussion, Nov 15, 3:08 PM MST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MST SUN NOV 15 2015

.SYNOPSIS...
LEADING SHORT WAVE TROUGH MOVED NW OF MODEL TRACKS WITH RAIN NOW
MOVING INTO NC AND NE NM. HIGHEST MOUNTAIN PEAKS COULD GET SOME
WET SNOW LATE THIS PM AND EVENING.

MUCH BIGGER STORM WILL START TO IMPACT NW NM TONIGHT WITH RAIN AND
SNOW DEVELOPING. STORM REACHES THE FOUR CORNERS AREA MONDAY WITH A
STRONG COLD FRONT BLASTING ACROSS THE STATE. RAIN WILL MIX WITH
SNOW AT LOWER ELEVATIONS WITH MOSTLY SNOW IN THE W AND N MOUNTAINS.
STRONG WINDS MONDAY INTO TUESDAY WILL CAUSE BLOWING AND DRIFTING
SNOW IN THE NC AND NE. STORM WINDS DOWN TUESDAY WITH DRY AND
CHILLY CONDITIONS FOR THE REST OF THE WEEK.

&&

.DISCUSSION...
NICE AREA OF LIGHT RAIN MOVING ONTO THE NORTHERN MOUNTAINS AND NE
LATE THIS PM. HIGHEST PEAKS MAY ACTUALLY GET SOME WET SNOW. A FEW
SHOWERS DEVELOPING S OF THIS AREA THROUGH EARLY THIS EVENING.

ALL EYES THEN TURN TO THE UPSTREAM STORM DEEPENING ALONG THE W
COAST. A CLOSED LOW WILL FORM TONIGHT NEAR LAS VEGAS NV AND DEEPEN
AS IT MOVES EAST ALONG THE AZ AND UT BORDER MONDAY AND CO AND NM
BORDER MONDAY NIGHT. EXPLOSIVE DEEPENING WILL TAKE PLACE OVER W OR
SW KS TUESDAY. MEANWHILE A STRONG SURFACE COLD FRONT WILL RACE
ACROSS THE STATE MONDAY WITH A SECONDARY FRONT MONDAY NIGHT. ALL
THIS MEANS RAIN...SNOW...STRONG WINDS AND COLDER TEMPERATURES FOR
THE EARLY PART OF THE WORK WEEK. WILL BE ISSUING WINTER STORM
WARNINGS AND WINTER WEATHER ADVISORIES FOR W AND N ZONES WITH THIS
FORECAST PACKAGE. LATER SHIFTS WILL NEED TO TAKE A LOOK AT THE NE
FOR LATE MONDAY INTO TUESDAY. HIGH WIND WARNINGS AND ADVISORIES
WILL ALSO BE ISSUED. WHILE MODELS ARE CLOSE ON THE TRACK OF THE
STORM...JUST A 25 TO 50 MILE DIFFERENT TRACK WILL MAKE A BIG
DIFFERENCE IN SNOW AMOUNTS IN THE NE. WORST CASE SCENARIO IS
EXTENSIVE SNOW AND BLOWING SNOW IN THE FAR NE WITH NEAR WHITE OUT
CONDITIONS FOR A TIME MONDAY NIGHT INTO TUESDAY.

THE WILD AND WOOLY WEATHER WILL CALM DOWN TUESDAY NIGHT AND
WEDNESDAY LEAVING COLD AIR BEHIND. THE REST OF THE WEEK WILL BE
DRY BUT CHILLY WITH NEAR TO BELOW NORMAL TEMPERATURES. A BACK
DOOR COLD FRONT WEDNESDAY NIGHT WILL KEEP THE EAST ESPECIALLY
CHILLY ON THURSDAY. ANOTHER BACK DOOR FRONT WILL IMPACT THE E
FRIDAY NIGHT AND SATURDAY WITH LOW CHANCE POPS OVER THE NC AND NE
NEXT WEEKEND.

CHJ

&&

.FIRE WEATHER...
MODELS DID NOT DEPICT TODAYS RAIN EVENT WELL...AND MOST OF THE
RAIN WAS ACROSS WEST CENTRAL THROUGH NORTH CENTRAL NM...WITH
PRECIP AMOUNTS BETWEEN A TENTH AND HALF AN INCH COMMON. THIS
BATCH OF RAIN WILL CONTINUE TO MOVE NE THRU EARLY EVE BEFORE
DISSIPATING...AND HIGH ELEVATIONS LOCATIONS MAY PICK UP AN INCH
OR TWO OF SNOW.

STARTING EARLY TOMORROW AND CONTINUING THROUGH TUESDAY...THE LAND
OF ENCHANTMENT WILL BE IMPACTED BY A BLUSTERY...STRONGER...AND
MUCH COLDER SYSTEM. PRECIP WILL BEGIN ACROSS THE NORTHWEST LATE
TONIGHT AND CONTINUE TO SPREAD EASTWARD EARLY MONDAY
MORNING...PERHAPS REACHING THE RIO GRANDE VALLEY BY THE NOON HOUR.
AT LOWER ELEVATIONS...PRECIP SHOULD BEGIN AS RAIN...BUT WILL
RAPIDLY CHANGE TO SNOW AS A VERY STRONG COLD FRONT BLASTS FROM
WEST TO EAST. SIGNIFICANT SNOW ACCUMULATIONS ARE LIKELY FOR THE
NORTHERN MOUNTAINS...WHILE MODEST ACCUMULATIONS ARE EXPECTED FOR
PORTIONS OF WESTERN NM.

WIND MAY BE THE MORE SIGNIFICANT PLAYER FOR MUCH OF THE STATE ON
MONDAY. WINDS WILL QUICKLY RAMP UP MONDAY MORNING FROM THE
SOUTHWEST...THEN WILL VEER AROUND TO THE WEST AS THE FRONT SWEEPS
FROM WEST TO EAST. WIND GUSTS NEAR 50 MPH ARE LIKELY...WITH THE
STRONGEST GUSTS LIKELY ARRIVING WITH THE COLD FRONT.

MODELS CONTINUE TO SCOOT THE SYSTEM QUICKLY EASTWARD ACROSS
NORTHERN NM ON MONDAY AND SOME WRAP-AROUND PRECIP LOOKS TO IMPACT
NE NM ON TUESDAY ALONG WITH SOME GUSTY NORTHERLY WINDS. STRONG
NORTHWEST WINDS WILL BE FELT ELSEWHERE...STRONGEST ACROSS ACROSS
HIGH PEAKS AND CENTRAL HIGHLANDS. ANY PRECIP ACROSS THE NORTHEAST
SHOULD LARGELY DIMINISH BY MID AFTN TUESDAY.

REST OF WEEK CONTINUES TO LOOK PRETTY QUIET AND DRY WITH A WARMING
TREND WED-FRI. THE NEXT CHANCE OF PRECIP LOOKS TO BE PERHAPS LATE
NEXT WEEKEND OR EARLY THE FOLLOWING WEEK...MAINLY ACROSS THE NORTH
OR NE.

VENT RATES CLIMB CONSIDERABLY ON MONDAY DUE TO THE HIGHER WINDS.
GOOD OR BETTER RATES ARE EXPECTED FOR TUESDAY. ON WEDNESDAY...FAIR
TO GOOD VENT RATES ARE EXPECTED FOR MOST AREAS..THOUGH PORTIONS OF
THE NORTH CENTRAL VALLEYS AND FAR WESTERN NM MAY STAY IN THE POOR
RANGE. MAINLY POOR RATES ARE EXPECTED THURS AND FRI. 34

&&

.AVIATION...
18Z TAF CYCLE
CIGS LOWERING FAIRLY RAPIDLY THIS MORNING AS MOISTURE CONTINUE TO
STREAM IN AHEAD OF UPPER LEVEL DISTURBANCE. BATCH OF -SHRA
WILL CONTINUE TO MOVE NE ACROSS CENTRAL NM...AFFECTING
KABQ/KAEG/KSAF/KLVS THROUGH THE MID/LATE AFTN HOURS. MVFR TO BRIEF
IFR CIGS ARE POSSIBLE AS THE RAIN MOVES THRU. DISTURBANCE IS
MOVING QUICKLY...THUS RAIN FROM THIS FIRST SYSTEM SHOULD END BY
00-02Z...HOWEVER...THE STRONGER SYSTEM WILL BEGIN TO IMPACT
WESTERN NM BTW 06-12Z. RAIN AND HIGH ELEVATION SNOW SHOULD CHANGE
OVER TO ALL SNOW AS A COLD FRONT SWEEPS FROM WEST TO EAST MON
MORNING. CONTINUED MVFR TO IFR CIGS ARE LIKELY WITH MT
OBSCURATIONS. VSBYS SHOULD ALSO LOWER MONDAY AS PRECIP MOVES IN
AND WINDS INCREASE. WINDS OF 20 TO 30KT WITH GUSTS TO 40-45KT WILL
BE POSSIBLE AREAWIDE MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  35  42  24  43 /  70  70  40   5
DULCE...........................  30  39  16  36 /  80  90  50  10
CUBA............................  32  40  18  37 /  60  90  70  10
GALLUP..........................  32  38  20  40 /  70  80  50   5
EL MORRO........................  30  37  18  34 /  60  80  60  10
GRANTS..........................  32  41  20  38 /  50  70  50  10
QUEMADO.........................  37  41  21  40 /  50  60  50  10
GLENWOOD........................  40  48  20  48 /  70  60  40   5
CHAMA...........................  29  34  14  32 /  90  90  60  30
LOS ALAMOS......................  35  42  23  38 /  50  80  60  20
PECOS...........................  36  42  22  37 /  40  70  60  20
CERRO/QUESTA....................  31  40  17  35 /  30  80  70  20
RED RIVER.......................  28  33  14  30 /  30  90  80  30
ANGEL FIRE......................  26  37  14  32 /  30  80  70  20
TAOS............................  32  41  19  36 /  30  70  60  20
MORA............................  36  42  22  37 /  30  60  50  20
ESPANOLA........................  34  47  23  43 /  40  70  50  10
SANTA FE........................  36  43  23  38 /  50  80  60  10
SANTA FE AIRPORT................  38  46  23  42 /  40  70  50  10
ALBUQUERQUE FOOTHILLS...........  40  47  26  44 /  40  60  40  10
ALBUQUERQUE HEIGHTS.............  43  50  28  46 /  40  60  30  10
ALBUQUERQUE VALLEY..............  39  51  26  48 /  40  60  30  10
ALBUQUERQUE WEST MESA...........  40  49  26  48 /  40  60  40  10
LOS LUNAS.......................  42  52  27  50 /  40  60  20  10
RIO RANCHO......................  39  50  26  46 /  40  60  40  10
SOCORRO.........................  45  54  28  51 /  40  40  20   5
SANDIA PARK/CEDAR CREST.........  37  43  22  39 /  40  70  50  10
TIJERAS.........................  37  46  23  42 /  40  60  40  10
MORIARTY/ESTANCIA...............  34  48  21  43 /  40  60  30  10
CLINES CORNERS..................  37  46  23  39 /  40  60  30  10
GRAN QUIVIRA....................  41  50  25  44 /  50  60  30  10
CARRIZOZO.......................  44  54  27  47 /  50  60  30   5
RUIDOSO.........................  41  48  25  43 /  50  60  30   5
CAPULIN.........................  39  51  24  37 /  30  40  80  50
RATON...........................  36  54  24  42 /  20  40  70  40
SPRINGER........................  35  54  25  45 /  30  40  60  30
LAS VEGAS.......................  37  49  24  45 /  30  50  40  20
CLAYTON.........................  43  59  28  43 /  20  20  50  40
ROY.............................  41  54  28  47 /  30  40  30  30
CONCHAS.........................  46  58  34  51 /  20  30  30  20
SANTA ROSA......................  46  60  33  52 /  20  30  20  10
TUCUMCARI.......................  48  63  34  52 /  10  20  20  20
CLOVIS..........................  48  64  33  54 /  20  10  20  10
PORTALES........................  49  65  36  56 /  20  10  10  10
FORT SUMNER.....................  46  63  34  55 /  20  20  20  10
ROSWELL.........................  48  69  34  59 /  20  10  10   5
PICACHO.........................  46  63  33  54 /  30  20  20   5
ELK.............................  46  56  31  49 /  40  40  20   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM TO 7 PM MST MONDAY FOR THE FOLLOWING
ZONES... NMZ521>524-533>539.

WIND ADVISORY FROM 8 AM TO 5 PM MST MONDAY FOR THE FOLLOWING
ZONES... NMZ527>532.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MST
MONDAY NIGHT FOR THE FOLLOWING ZONES... NMZ501-502-504>508.

WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM MST TUESDAY FOR
THE FOLLOWING ZONES... NMZ503-510>516.

WINTER WEATHER ADVISORY FROM 6 AM MONDAY TO 6 AM MST TUESDAY FOR
THE FOLLOWING ZONES... NMZ517.

WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
FOR THE FOLLOWING ZONES... NMZ527.

HIGH WIND WARNING FROM 8 AM TO 7 PM MST MONDAY FOR THE FOLLOWING
ZONES... NMZ526-540.

&&

40
Hazardous weather outlook, Nov 15, 5:40 AM MST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 AM MST SUN NOV 15 2015

NMZ501>540-161300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST
HIGHLANDS-NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL
MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-SAN FRANCISCO
RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-WEST SLOPES SANGRE
DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED
RIVER-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-EAST SLOPES SANGRE
DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY-
SANTA FE METRO AREA-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-EASTERN
SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN
COUNTY-SOUTHWEST CHAVES COUNTY-
540 AM MST SUN NOV 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

RAIN SHOWERS WILL BECOME MORE WIDESPREAD AND BECOME MIXED WITH...OR
CHANGE OVER TO SNOW ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL
NEW MEXICO LATER TONIGHT...WHERE MAINLY MINOR ACCUMULATIONS OF SNOW
ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL FOR ACCUMULATING SNOW INCREASES FOR PORTIONS OF
NORTHERN NEW MEXICO MONDAY INTO TUESDAY. IN ADDITION...STRONG AND
GUSTY WINDS TO BETWEEN 50 AND 60 MPH ARE POSSIBLE ALONG THE CENTRAL
MOUNTAIN CHAIN AND EASTWARD MONDAY AND MONDAY NIGHT...AS WELL AS
OVER NORTHEAST NEW MEXICO MONDAY NIGHT AND TUESDAY. AREAS OF REDUCED
VISIBILITIES IN SNOW AND BLOWING SNOW MAY IMPACT TRAVEL OVER NORTH
CENTRAL AND FAR NORTHEAST NEW MEXICO...INCLUDING INTERSTATE 25 AT
RATON PASS. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE NEAR THE
TEXAS BORDER MONDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR
BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND
PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:17 PM MSTHigh Wind WarningABQ38 hr
Nov 15, 3:17 PM MSTWind AdvisoryABQ51 hr
Nov 15, 3:52 PM MSTWinter Weather AdvisoryABQ37 hr

Nearby

Winter Storm Warnings in New Mexico, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.